Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 4, 2017, 5:49 AM EDT for Miami-Dade County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2017, 5:49 AM EDT (09:49 UTC)
- Expired
- Oct 4, 2017, 6:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WWUS82 KMFL 040949
SPSMFL
Special Weather Statement
National Weather Service Miami FL
549 AM EDT WED OCT 4 2017
FLZ073-074-173-041045-
Metropolitan Miami Dade-Inland Miami-Dade County-Coastal Miami Dade
County-
549 AM EDT WED OCT 4 2017
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN MIAMI-DADE COUNTY...
At 545 AM EDT, radar indicated showers were moving onshore from near
Naranja to Miami Shores. These showers may bring wind gusts of 40 to
50 miles per hour through at least 7 AM EDT, especially along the
coast. They are moving west at around 40 miles per hour.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Black Point, The Redland, Virginia Key, Kendall, Doral,
Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater, Miami Shores,
North Bay Village, West Miami and El Portal.
LAT...LON 2564 8008 2560 8013 2553 8009 2550 8010
2548 8054 2586 8053 2587 8008 2568 8007
TIME...MOT...LOC 0945Z 085DEG 35KT 2554 8042 2583 8031
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 4:43 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 4, 4:43 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
443 AM EDT Wed Oct 4 2017
...Periods of Heavy Rain Possible Through the Weekend...
...Hazardous Marine Conditions Continue...
...High Surf, Strong Rip Currents, and Coastal Flooding East
Coast...
.DISCUSSION...
This morning, numerous showers continue in the brisk easterly
flow regime between strong high pressure to the north and lowering
pressure over the western Caribbean. Gusts around 30 kts have been
common with the heavier showers.
TODAY AND EARLY TONIGHT: Continued moist air mass with moderate
and gusty east-northeast winds as a strong tropical wave
takes shape east of the area. Scattered to numerous showers and
isolated thunderstorms expected, particularly the east coast and
the southern half of the area.
LATE TONIGHT AND THURSDAY: Models are consistent with the strong
tropical wave traversing the area from east to west. GFS still
tries to close off a circulation but the ECMWF keeps it open.
Either way, this feature will bring breezy conditions with
numerous showers and scattered thunderstorms, with locally heavy
rain a concern particularly near the east coast.
FRIDAY: This appears to be the "in between day" as the tropical
wave moves on to the west and a new potential low develops well
southwest of the area. However, a very moist air mass looks to
remain in place with a confluent south to southeast flow, so
relatively high POPs continue. This will likely manifest as
passing heavy showers rather than continuous rain.
WEEKEND: A tropical cyclone is likely to develop according to the
NHC later this week over the northwestern Caribbean and the likely
track would bring it into the south-central Gulf waters by
Saturday. Track beyond this time frame is somewhat uncertain, so
it's not entirely clear whether we'll end up in a subsident regime
around the cyclone or in a moist confluent southeasterly flow
around the periphery. POPs are shown to be a bit above climatology
based on model consensus.
NEXT WEEK: At the moment, medium range models not in particularly
strong agreement so forecast trend is toward climatology.
&&
.MARINE...
Frequent gale force gusts have likely occurred over the Atlantic
waters overnight, and expect this to continue through the mid to
late morning hours with offshore seas 10 to 12 feet today. Small
craft advisory conditions all waters continue through Thursday
with locally stronger winds around the numerous showers and
thunderstorms associated with a tropical wave crossing the area.
Hazardous conditions to small craft may continue into the weekend.
In addition, marine interests in the Gulf will need to carefully
monitor the forecast as a tropical disturbance over the northwest
Caribbean is expected to move into the south central Gulf by
Saturday. The track of this system remains uncertain, and a track
closer to the Florida Gulf Coast may result in deteriorating
conditions Saturday.
&&
.BEACH FORECAST...
Rough surf continues Palm Beach coast today into early Thursday
with a few breakers in the surf zone to 10 feet along with local
coastal erosion. With strong easterly flow continuing, the rip
current risk will remain high through Thursday night and
potentially beyond.
Water levels continue running a foot or more above predicted tides
due to the persistent strong onshore flow. We continue moving into
a cycle of higher than usual tides with the full moon phase the
rest of this week. This is likely to lead to flooding of the
typical vulnerable areas along the east coast. Any heavy rain near
the time of high tide is likely to exacerbate the flooding (see
below).
&&
.HYDROLOGY...
GFS ensemble analysis indicates we have entered a sustained 48+
hour period of integrated vapor transport above the 90th
percentile, which combined with forecast precipitable water above
the 90th percentile for this time of year, indicates the
potential for periods of heavy rainfall. The most likely time
period of heavy rain will be Thursday as a strong tropical wave
traverses the area from east to west. Although the areal average
forecast rainfall shows around two inches along the east coast,
the available convection-allowing models are consistent in showing
isolated much higher amounts.
Right now, it's a bit early to pinpoint where and when the
heaviest rain threat will line up, so will hold off on a flood
watch this forecast cycle, though one may become necessary later.
If any sustained heavy rain falls during the run-up to high tide,
or around the time of high tide along the vulnerable areas along
the immediate east coast, Biscayne Bay, and the intercoastal
waterway, inundation flooding may become an even greater concern
beyond the expected king tide flooding. The high tides of greatest
concern Thursday along the east coast are between 8 and 9 am and
again between 8 and 9 pm.
We will also need to keep our eye on the progress of the area of
disturbed weather in the western Caribbean. It is likely this will
develop into a tropical cyclone and move into the south-central
Gulf on Saturday. If this moves close enough to South Florida or
the region ends up in a confluent moist southeasterly flow regime
due to the passing cyclone, another period of locally heavy rain
may be possible.
&&
.PREV DISCUSSION... /issued 204 AM EDT Wed Oct 4 2017/
AVIATION...
Passing showers and thunderstorms are forecast to continue
through the TAF period, with mainly showers during the overnight
hours. The wind is forecast to continue to be breezy, out of the
east to northeast. While VFR is forecast, brief IFR will be
possible with any heavy showers and storms across South Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 85 81 84 81 / 70 80 90 70
Fort Lauderdale 84 79 84 80 / 70 80 90 60
Miami 83 77 84 78 / 70 80 80 50
Naples 90 76 85 77 / 40 50 70 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ168-172-
173.
High Surf Advisory until 10 AM EDT Thursday for FLZ168.
Coastal Flood Advisory until 2 AM EDT Friday for FLZ168-172-173.
AM...Small Craft Advisory until 10 AM EDT Thursday for AMZ610-630.
Small Craft Advisory from 11 AM this morning to 10 AM EDT
Thursday for AMZ650-651-670-671.
Gale Warning until 11 AM EDT this morning for AMZ650-651-670-671.
GM...Small Craft Advisory until 10 AM EDT Thursday for GMZ656-657-676.
&&
DISCUSSION/MARINE/BEACH/HYDROLOGY...22/KS
AVIATION...13Hazardous weather outlook, Oct 4, 4:22 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 422 AM EDT Wed Oct 4 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 042030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 422 AM EDT Wed Oct 4 2017 ...HAZARDOUS MARINE CONDITIONS FOR ALL SOUTH FLORIDA WATERS... ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a High Risk for Rip Currents along Atlantic beaches. Thunderstorms: thunderstorms are forecast across South Florida today. Primary hazards will be lightning, urban flooding of low lying and poor drainage areas, and gusty wind. Wind: East wind of 20-25 knots expected across Atlantic waters and around 20 knots over the Gulf waters. Gusts of 35 to 45 mph are possible across the South Florida Atlantic waters and the Atlantic coastal areas. A Gale Warning for the Atlantic waters and a Small Craft Advisory is in effect for the remainder of the South Florida waters. Flooding: Showers and thunderstorms may lead to flooding in low lying and poorly drained areas, particularly along the coast near high tide. Waves: Seas of 7 to 10 feet, mainly in the Gulf stream. A High Surf Advisory is in effect for Palm Beach County. A Gale Warning is in effect for the South Florida Atlantic waters. A Small Craft Advisory is in effect for the remainder of the South Florida waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A Small Craft Advisory is in effect through Wednesday for Atlantic waters due to east wind of 20 to 30 knots and seas of up to 10 feet in the Gulf Stream. The risk for rip currents will likely remain high over all Atlantic beaches during this period as well. Strong easterly wind, along with King tide this week, will allow for possible coastal flooding during high tides along the east coast beaches of South Florida. Scattered to numerous thunderstorms, some with heavy rainfall, are forecast through the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 4, 5:37 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
537 AM EDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM MARINE TSTM WIND 1 S VIRGINIA KEY 25.73N 80.16W
10/04/2017 M44 MPH AMZ651 FL MESONET
A WIND GUST TO 38 KTS OR 44 MPH WAS MEASURED AT THE
WEATHERSTEM SITE AT RSMAS ON VIRGINIA KEY.
&&
EVENT NUMBER MFL1700520
KSCHARFSpecial weather statement, Oct 4, 5:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
549 AM EDT WED OCT 4 2017
FLZ073-074-173-041045-
Metropolitan Miami Dade-Inland Miami-Dade County-Coastal Miami Dade
County-
549 AM EDT WED OCT 4 2017
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN MIAMI-DADE COUNTY...
At 545 AM EDT, radar indicated showers were moving onshore from near
Naranja to Miami Shores. These showers may bring wind gusts of 40 to
50 miles per hour through at least 7 AM EDT, especially along the
coast. They are moving west at around 40 miles per hour.
Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Black Point, The Redland, Virginia Key, Kendall, Doral,
Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater, Miami Shores,
North Bay Village, West Miami and El Portal.
LAT...LON 2564 8008 2560 8013 2553 8009 2550 8010
2548 8054 2586 8053 2587 8008 2568 8007
TIME...MOT...LOC 0945Z 085DEG 35KT 2554 8042 2583 8031
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Oct 4, 2:17 PM EDT | Special Marine Warning | MFL | 28 min | |
| Oct 4, 2:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Oct 4, 3:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 4, 3:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Oct 4, 4:07 PM EDT | Gale Warning | MFL | 19 hr | |
| Oct 4, 4:14 PM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 32 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.